Hep C Discussion Forum

Members Login
Username 
 
Password 
    Remember Me  
Chatbox
Please log in to join the chat!
Post Info TOPIC: Harvoni and rashes or in my case shingles
Tig


Admin

Status: Online
Posts: 8227
Date:
RE: Harvoni and rashes or in my case shingles
Permalink  
 


Old post, Lamont. I hope she finally got some relief! I wish you’d get this resolved, too. Sorry to hear about the cornea. Any chance of that scarring going away? My Sister has some corneal scars from refractive surgery and they’re using some type of Vitamin solution to help reduce it. I hope there’s an answer for you soon.



__________________

Tig

62 yo GT1A - 5 Mil - A2/F3 - (1996) Intron A - Non Responder, (2013) Peg/Riba/Vic SOT:05/23/13 EOT:12/04/13 SVR 1-4 years!

Hep C FAQ   Lab Ref. Ranges

Signature Line Set Up/Abbreviations   Payment Assistance

 



Senior Member

Status: Offline
Posts: 196
Date:
Permalink  
 

yes.

 

I developed an ocular herpes infection towards to the end of my Epclusa treatment. Now 5 months later, still fighting it. I have now have damaged cornea. If it ain't one thing, it it's another.

 

Hope it cleared up.

 

Old post, I know, but found it searching for "herpes" in all discussions.



-- Edited by LamontCranston on Monday 1st of January 2018 01:07:41 PM

__________________

Lamont Cranston "Only the Shadow knows."

65 years old, retired IT Network support 29 continuous sobriety in AA, ,DX'd in '99 with MS, DX'd with HCV 2, 2b , F0-F1 3/17/2017 VL 5.7m Starting EPCLUSA 7/28/17

No Virus Detected on November 20, 2017 3 months after EOT



Senior Member

Status: Offline
Posts: 161
Date:
Permalink  
 

I know quite a few of us got canker sores in our mouths during the first week or so of treatment.  And I have a friend who had a genital herpes outbreak that hung on for longer than normal during her treatment.  So it wouldn't surprise me if it is shingles.  Why not just call your doctor about it.  I am sure they are the best resource for treatment while on Harvoni.  I wouldn't risk your treatment plan by messing around with over the counter things.  Just my opinion.  Good luck!!  I hear shingles is so painful.

 



__________________

GT 1b first time treating with Harvoni 8 weeks.  4 weeks UND 8 week UND.  8 weeks after treatment UND.

 12 weeks SVR.  Reached 24 weeks SVR!

Tig


Admin

Status: Online
Posts: 8227
Date:
Permalink  
 

Hey Kelly,

We discussed this issue recently and the link to that discussion is below. If it is indeed Shingles, your doctor may be able to prescribe another antiviral medication that may reduce the discomfort, and duration, called Acyclovir. Follow Jill's recommendations and avoid all of the home remedies without discussing it with your doctor. 

http://hepcfriends.activeboard.com/t59700302/weird-rash/



__________________

Tig

62 yo GT1A - 5 Mil - A2/F3 - (1996) Intron A - Non Responder, (2013) Peg/Riba/Vic SOT:05/23/13 EOT:12/04/13 SVR 1-4 years!

Hep C FAQ   Lab Ref. Ranges

Signature Line Set Up/Abbreviations   Payment Assistance

 



Guru

Status: Offline
Posts: 5600
Date:
Permalink  
 

Hi Kelly, rash and itching are listed as less frequent side effects of Harvoni, and we had another member a while ago who mentioned developing a rash that looked like shingles while on the same treatment.

I`m not sure that taking vit c or other supplements will help much, to be honest.  Sometimes being on such strong medication can cause different reactions or make existing problems flare up.  Have you told you doctor about this outbreak?  If not then please do.  Do you have any cream or ointment to help soothe the sores?  Your pharmacist should be able to recommend something if not.

Do your best not to scratch as that will only make it worse! 

Other people may have something to add to what I`ve said. 

Best of luck, you`re welcome to ask as many questions as you like, we`re happy to try and help if we can.  smile

 

 

 



__________________

Jill 

(68 yo, lives in UK)

Was Gen 3a, 

24wks Peg/Riba, Sep 2010 - Mch 2011

UND @ Wk.4, UND @ EOT, 

SVR Nov 2011 --> Still UND @ EOT + 4 yrs.

 

 



Member

Status: Offline
Posts: 12
Date:
Permalink  
 

Hi everyone I don't come on here much because I have cirrhosis n some other deceases n I'm pretty tired most of the time, but I have another question.  Has anyone experienced shingles?  I've had herpes of some kind for 30 or so years, I usually get outbreaks on my upper leg, which has happened twice since I started the med, but I also got this terrible outbreak with at least 11 sores all up my lower arm along the nerve n on one side n I think it's shingles.  So I think the med is making my immune system low n I started taking vitamin C w rose hips but now I think I might have to buy vit c w zinc instead because rose hips is a plant n therefore a herb supplement n as I've discovered no herb supplement's w harvoni.  So I guess I have to stop the vit c I have now n buy some more n hope it will boost my immune system.  The pharmacist says I shouldn't take the vaccine until I'm done w the tx.  So anyone out there break out w shingles?  I'll look for ur emails n I hope I thanked everyone that helped me the last time.

Kelly



__________________
Page 1 of 1  sorted by
 
Quick Reply

Please log in to post quick replies.

Legal Disclaimer:

THIS FORUM, IT'S OWNERS, ADMINISTRATORS, MODERATORS AND MEMBERS DO NOT AT ANY TIME GIVE MEDICAL ADVICE AND IN ALL CASES REFER ANYONE HERE TO SEEK APPROPRIATE MEDICAL ADVICE FROM THEIR DOCTOR.